Alert archive / Louisiana / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 26, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Feb 18, 2012, 10:54 AM CST for Iberia Parish, Saint Martin Parish, St. Mary Parish, Louisiana. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 18, 2012, 10:54 AM CST (16:54 UTC)
- Expired
- Feb 18, 2012, 11:44 AM CST
- In force
- 50 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
Counties Iberia Parish, LA, Saint Martin Parish, LA, St. Mary Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 18, 9:55 AM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 4.9 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 449 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 160 m²/s²
- 0-3 km storm-relative helicity
- 177 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
412
WUUS54 KLCH 181654
SVRLCH
LAC045-099-101-181800-
/O.NEW.KLCH.SV.W.0026.120218T1654Z-120218T1800Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1054 AM CST SAT FEB 18 2012
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN IBERIA PARISH IN SOUTH CENTRAL LOUISIANA...
THIS INCLUDES JEANERETTE...
SOUTHEASTERN ST. MARTIN PARISH IN SOUTH CENTRAL LOUISIANA...
THIS INCLUDES...STEPHENSVILLE...BELLE RIVER...
ST. MARY PARISH IN SOUTH CENTRAL LOUISIANA...
THIS INCLUDES...PATTERSON...MORGAN CITY...FRANKLIN...CYPREMORT
POINT...BERWICK...BAYOU VISTA...
* UNTIL NOON CST
* AT 1054 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS...CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH...FROM 15 MILES NORTH
OF BELLE RIVER TO 10 MILES SOUTHWEST OF FRANKLIN...MOVING EAST AT
35 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
ELLERSLIE BY 1105 AM CST...
BELLE RIVER BY 1115 AM CST...
PATTERSON MEMORIAL AIRPORT AND PATTERSON BY 1120 AM CST...
STEPHENSVILLE AND BAYOU VISTA BY 1125 AM CST...
STEPHENSVILLE...MORGAN CITY AND BERWICK BY 1130 AM CST...
AMELIA BY 1140 AM CST...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND HEAVY RAIN. STAY INDOORS...
AWAY FROM WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 PM CST SATURDAY AFTERNOON
FOR SOUTH CENTRAL LOUISIANA.
&&
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE AT
337-477-5285 EXTENSION 1.
LAT...LON 2953 9118 2965 9164 2974 9165 2974 9176
2971 9183 2972 9188 3017 9147 3011 9146
3011 9139 3006 9136 3006 9127 3004 9121
2998 9125 2986 9119 2981 9109 2965 9110
2960 9107
TIME...MOT...LOC 1654Z 285DEG 30KT 3009 9125 2971 9161
$$
211 follow-up statement
719
WWUS54 KLCH 181744
SVSLCH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1144 AM CST SAT FEB 18 2012
LAC045-099-101-181754-
/O.CAN.KLCH.SV.W.0026.000000T0000Z-120218T1800Z/
ST. MARY LA-IBERIA LA-ST. MARTIN LA-
1144 AM CST SAT FEB 18 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ST. MARTIN...
NORTHEASTERN IBERIA AND ST. MARY PARISHES IS CANCELLED...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 PM CST SATURDAY AFTERNOON
FOR SOUTH CENTRAL LOUISIANA.
LAT...LON 2953 9118 2965 9164 2974 9165 2974 9176
2971 9183 2972 9188 3017 9147 3011 9146
3011 9139 3006 9136 3006 9127 3004 9121
2998 9125 2986 9119 2981 9109 2965 9110
2960 9107
TIME...MOT...LOC 1744Z 285DEG 30KT 2998 9079 2960 9115
$$
JTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 18, 10:18 AM CST, 36 minutes earlier.
Area forecast discussion, Feb 18, 10:18 AM CST, 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1018 AM CST SAT FEB 18 2012
.UPDATE...
UPDATED ZONES AND COASTALS FOR NEW TORNADO WATCH FOR SOUTH CENTRAL
LOUISIANA AND ADJACENT COASTAL WATERS THROUGH 3 PM. SEVERE
ACTIVITY MAINLY WIND DAMAGE AND ISOLATED TORNADO WITH BOW ECHO
FEATURE FOR THE NEXT COUPLE OF HOURS. HEAVY RAINFALL THREAT WILL
ALSO CONTINUE INTO THE AFTERNOON.
RUA
&&
.PREV DISCUSSION... /ISSUED 907 AM CST SAT FEB 18 2012/
UPDATE...
AFTER COORDINATION WITH SPC...HAVE EXTENDED SEVERE THUNDERSTORM
WATCH NUMBER 27 TO THE EAST TO COVER THE LEADING EDGE OF THE BOW
ECHO FEATURE HEADING ALONG I-10. SO FAR WE HAVE RECEIVED A COUPLE
OF WIND DAMAGE REPORTS WITH THE SQUALL LINE. ALSO...RADAR HAS BEEN
DETECTING BRIEF SPIN-UPS ALONG IT AS WELL. BESIDE THE WIND
DAMAGE/ISOLATED TORNADO IMPACT...HEAVY RAINFALL WITH THE POTENTIAL
FOR FLOODING WILL CONTINUE FOR THE NEXT FEW HOURS.
RUA
PREV DISCUSSION... /ISSUED 549 AM CST SAT FEB 18 2012/
AVIATION...RAIN AND STORMS ARE EXPECTED TODAY WITH IFR CONDITIONS
EXPECTED AND BRIEF LIFR CONDITIONS POSSIBLE WITH LOW CEILINGS AND
VIS IN RAIN. WINDS MAY BE ERRATIC NEAR STORMS, HOWEVER OVERALL WINDS
WILL BE AROUND 10 KNOTS AND SLOWLY CHANGE THROUGH THE DAY AS LOW
PRESSURE MOVES BY.
PREV DISCUSSION... /ISSUED 436 AM CST SAT FEB 18 2012/
FLOODING RAINS AND STRONG WINDS POSSIBLE TODAY...
DISCUSSION...A WARM FRONT IS SLOWLY LIFTING NORTH AND IS NEARING THE
COASTAL SECTIONS OF THE CWA WHILE LOW PRESSURE ORGANIZES OVER
SOUTH TX. THE SURFACE LOW WILL MOVE NE TODAY AND IS EXPECTED TO
TRAVEL FROM AROUND THE HOUSTON/GALVESTON AREA ROUGHLY ACROSS LCH,
AND THEN TOWARD OPELOUSAS AND MARKSVILLE. THE WARM FRONT WILL ALSO
LIFT NORTH ROUGHLY TO ALONG THAT LINE WITH THE COOLER AIR MASS
NORTH AND THE WARMER AND HIGHER TD AIR MASS TO THE SOUTH. ALSO
THROUGH TODAY, THE SHORT WAVE IN W TX, NM, AND N MEXICO WILL MOVE
NE WHILE SLOWLY FLATTENING. HIGH MOISTURE CONTENT, UPPER DIVERGENCE
AND SURFACE LIFT WILL PROVIDE AMPLE RAINFALL TO THE REGION TODAY
AND A FLOOD WATCH IS IN EFFECT THROUGH 6 PM. DUE TO COOLER AIR MASS
TO THE NORTH OF THE WARM FRONT SVR POTENTIAL WILL BE MINIMAL
ACROSS THE NORTHERN SECTIONS OF THE CWA, HOWEVER IN THE WARM
SECTOR, ACROSS THE SOUTH HALF, THERE IS A SLIGHT RISK OF A SEVERE
STORM WITH HIGH WINDS BEING THE MAIN THREAT. CAPE IS EXPECTED TO
BE FAIRLY LOW, HOWEVER SHEAR WILL BE VERY GOOD, AND WITH THE LARGER
HODOGRAPH COMES THE THREAT OF AN ISOLATED TORNADO AS WELL.
THIS EVENING THE LOW WILL MOVE EAST OF THE CWA AND RAIN CHANCES
WILL DECREASE. A COOLER AND DRIER AIR MASS WILL MOVE INTO THE
REGION FOR SUNDAY AS HIGH PRESSURE MOVES BY. MONDAY THE RIDGE WILL
MOVE TO ALONG THE ATLANTIC COAST STARTING THE RETURN FLOW LOCALLY.
A WEAK FRONT IS EXPECTED TO DRIFT INTO THE AREA TUE WITH ONLY A
SLIGHT INC IN POPS. RAIN CHANCES WILL INC A BIT MORE ON WED AS A
SHORT WAVE PASS THE REGION ALONG WITH ANOTHER WEAK FRONT.
MARINE...WINDS AND WAVES WILL INC TODAY AHEAD OF A LOW PRESSURE
SYSTEM THAT WILL MOVE ACROSS FAR SE TX AND S LA. AS THE LOW MOVES
E TO NE AND AWAY FROM THE AREA STRONG NW WINDS ARE EXPECTED AS
RIDGE BUILDS IN. THIS WILL CAUSE SCA CONDITIONS ACROSS THE GULF
WATERS THROUGH TONIGHT AND INTO SUNDAY. HIGH PRESSURE WILL QUICKLY
MOVE ACROSS THE AREA SUNDAY AND MONDAY WITH WINDS AND SEAS
DECREASING.
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 70 46 63 42 65 / 100 40 10 10 10
KBPT 68 45 62 45 65 / 100 30 10 10 10
KAEX 57 43 61 39 65 / 100 60 10 10 10
KLFT 71 48 62 42 66 / 100 50 10 10 10
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...FLOOD WATCH UNTIL 6 PM CST THIS EVENING FOR THE FOLLOWING ZONES:
ACADIA...ALLEN...AVOYELLES...BEAUREGARD...CALCASIEU...EAST
CAMERON...EVANGELINE...IBERIA...JEFFERSON DAVIS...
LAFAYETTE...LOWER ST. MARTIN...RAPIDES...ST. LANDRY...ST.
MARY...UPPER ST. MARTIN...VERMILION...VERNON...WEST CAMERON.
TX...FLOOD WATCH UNTIL 6 PM CST THIS EVENING FOR THE FOLLOWING ZONES:
HARDIN...JEFFERSON...NORTHERN JASPER...NORTHERN NEWTON...
ORANGE...SOUTHERN JASPER...SOUTHERN NEWTON...TYLER.
GM...SMALL CRAFT ADVISORY UNTIL NOON CST SUNDAY FOR THE FOLLOWING
ZONES: WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20
TO 60 NM...WATERS FROM LOWER ATCHAFALAYA RIVER TO
INTRACOASTAL CITY LA FROM 20 TO 60 NM.
SMALL CRAFT ADVISORY UNTIL 9 AM CST SUNDAY FOR THE FOLLOWING
ZONES: COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT
20 NM...COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA
OUT 20 NM...COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO
INTRACOASTAL CITY LA OUT 20 NM...WATERS FROM CAMERON LA TO
HIGH ISLAND TX FROM 20 TO 60 NM.
SMALL CRAFT EXERCISE CAUTION FROM 6 PM CST THIS EVENING THROUGH
LATE TONIGHT FOR THE FOLLOWING ZONES: CALCASIEU LAKE...
SABINE LAKE...VERMILION BAY.
&&Hazardous weather outlook, Feb 18, 5:44 AM CST, 5 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 544 AM CST SAT FEB 18 2012 GMZ435-LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216- 259>262-191200- VERMILION BAY-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN- EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE- UPPER ST. MARTIN-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN- WEST CAMERON-EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE- NORTHERN JASPER-NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- 544 AM CST SAT FEB 18 2012 ...SEVERE THUNDERSTORMS AND FLOODING POSSIBLE TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT A LOW PRESSURE SYSTEM WILL MOVE ACROSS THE REGION TODAY WITH HEAVY RAINFALL AND SEVERE STORMS POSSIBLE. THUNDERSTORMS: THE BIGGEST THREATS WILL BE VERY HEAVY RAINFALL AND STRONG GUSTY WINDS TO AROUND 60 MPH WITH THE STRONGEST STORMS. A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR PORTIONS OF THE AREA THIS MORNING AND THE WATCH WILL LIKELY BE EXTENDED INTO THE AFTERNOON FOR PORTIONS OF THE AREA. FLOODING: DUE TO THE RECENT RAINFALL AND THE HEAVY RAINFALL EXPECTED TODAY FLOODING OF POORLY DRAINED LOCATIONS MAY OCCUR. A FLOOD WATCH IS IN EFFECT THROUGH 6PM FOR ALL OF THE AREA. FLOODING ALONG SOME AREA RIVERS IS ALREADY ONGOING AND MAY INCREASE DOWNSTREAM FROM AREAS THAT RECEIVE HEAVY RAINFALL. TORNADOES: THERE IS A SLIGHT CHANCE OF A SHORT LIVED AND ISOLATED TORNADO TODAY MAINLY ALONG AND SOUTH OF A BEAUMONT TO OPELOUSAS LINE. HAIL: THERE IS AN OUTSIDE CHANCE THAT AN ISOLATED SEVERE STORM MAY PRODUCE HAIL TO AROUND THE SIZE OF QUARTERS TODAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY FLOODING ALONG AREA RIVERS THAT ARE ALREADY AT OR ABOVE FLOOD STAGE WILL BE A CONCERN OVER THE NEXT FEW DAYS HAS HEAVY RAINFALL THAT OCCURS TODAY FLOWS TO THE GULF. PLEASE SEE THE LATEST RIVER FLOOD STATEMENTS AND WARNING FOR MORE DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY THROUGH EARLY THIS EVENING. GMZ430-432-450-452-455-470-472-475-191200- SABINE LAKE-CALCASIEU LAKE- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 544 AM CST SAT FEB 18 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT SOUTH WINDS WILL INCREASE TODAY AS A LOW PRESSURE SYSTEM TRAVELS ALONG THE COAST. NORTH TO NORTHWEST WINDS WILL INCREASE BEHIND THE LOW AS HIGH PRESSURE BUILDS IN. WINDS AND SEAS WILL INCREASE INTO SMALL CRAFT ADVISORY CRITERIA AT GREATER THAN 20 KNOTS AND HIGHER THAN 6 FEET ACROSS THE GULF WATERS. THUNDERSTORMS IN THE COASTAL WATERS MAY PRODUCE STRONG GUSTY WINDS OVER 34 KNOTS AND LOCALLY HIGHER SEAS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY WINDS AND SEAS WILL REMAIN ELEVATED INTO SUNDAY MORNING AND DECREASE INTO SUNDAY MID DAY AS HIGH PRESSURE MOVES IN. .SPOTTER INFORMATION STATEMENT... MARINERS ARE ENCOURAGED TO REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE.
In the hours before
Local storm report, Feb 18, 10:02 AM CST, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1002 AM CST SAT FEB 18 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM TSTM WND DMG JENNINGS 30.22N 92.66W
02/18/2012 JEFFERSON DAVIS LA LAW ENFORCEMENT
POWER LINES AND TREES DOWN FROM IH10 ALONG LA HWY 26 TO
ABOUT 3 MILES SOUTH OF IH10
&&
JNUNNLocal storm report, Feb 18, 10:03 AM CST, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1003 AM CST SAT FEB 18 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0943 AM HAIL BREAUX BRIDGE 30.28N 91.90W
02/18/2012 E1.00 INCH ST. MARTIN LA PUBLIC
&&
BRAZZELLLocal storm report, Feb 18, 10:10 AM CST, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1010 AM CST SAT FEB 18 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 AM TSTM WND DMG SULPHUR 30.23N 93.36W
02/18/2012 CALCASIEU LA NWS EMPLOYEE
TREE REPORTED ACROSS BEGLIS PARKWAY IN SULPHUR.
&&
BRAZZELLLocal storm report, Feb 18, 10:13 AM CST, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1013 AM CST SAT FEB 18 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0951 AM HAIL 6 ENE FORKED ISLAND 29.88N 92.22W
02/18/2012 E0.88 INCH VERMILION LA PUBLIC
NICKEL SIZE HAIL OBSERVED FOR 3 MINUTES.
&&
JRUALocal storm report, Feb 18, 10:14 AM CST, 40 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1014 AM CST SAT FEB 18 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0641 AM HAIL FORT POLK 31.05N 93.21W
02/18/2012 E0.25 INCH VERNON LA OTHER FEDERAL
WEATHER OBSERVER AT FORT POLK REPORTED PEA SIZE HAIL.
0745 AM TSTM WND DMG SULPHUR 30.23N 93.36W
02/18/2012 CALCASIEU LA NWS EMPLOYEE
TREE REPORTED ACROSS BEGLIS PARKWAY IN SULPHUR.
0750 AM TSTM WND DMG 3 N SULPHUR 30.27N 93.36W
02/18/2012 CALCASIEU LA PUBLIC
POWER LINES BLOWN DOWN.
0800 AM TSTM WND GST 10 E GRAND LAKE 30.03N 93.10W
02/18/2012 E60.00 MPH CAMERON LA NWS EMPLOYEE
0804 AM TSTM WND GST 4 WNW GRAND LAKE 30.05N 93.33W
02/18/2012 M63.00 MPH CAMERON LA SHIP
0805 AM TSTM WND GST 10 E GRAND LAKE 30.03N 93.10W
02/18/2012 E0.00 MPH CAMERON LA NWS EMPLOYEE
0900 AM TSTM WND DMG JENNINGS 30.22N 92.66W
02/18/2012 JEFFERSON DAVIS LA LAW ENFORCEMENT
A TREE WAS BLOWN ONTO A HOUSE ON SHANNON DRIVE AND POWER
LINES WERE DOWNED.
0900 AM TSTM WND DMG JENNINGS 30.22N 92.66W
02/18/2012 JEFFERSON DAVIS LA LAW ENFORCEMENT
POWER LINES AND TREES DOWN FROM IH10 ALONG LA HWY 26 TO
ABOUT 3 MILES SOUTH OF IH10
0915 AM MARINE TSTM WIND 21 SW ROCKEFELLER WILDL 29.45N 92.98W
02/18/2012 M41.00 MPH GMZ452 LA AWOS
41 MPH WIND REPORTED AT KCNB
0915 AM MARINE TSTM WIND 21 SW ROCKEFELLER WILDL 29.45N 92.98W
02/18/2012 M41.00 MPH GMZ452 LA AWOS
WIND GUST OF 41 MPH REPORTED AT KCNB
0915 AM MARINE TSTM WIND 21 SW ROCKEFELLER WILDL 29.45N 92.98W
02/18/2012 M0.00 MPH GMZ452 LA AWOS
36 KNOTS MEASURED AT AWOS SITE KCNB
0930 AM TORNADO 2 ESE RAYNE 30.23N 92.23W
02/18/2012 ACADIA LA PUBLIC
PUBLIC REPORTED FLOOR SHAKING AND FREIGHT TRAIN SOUND
0930 AM TSTM WND GST LAFAYETTE 30.22N 92.03W
02/18/2012 E75.00 MPH LAFAYETTE LA BROADCAST MEDIA
KATC ESTIMATED 75 MPH WIND GUST ON THE SOUTH SIDE OF
LAFAYETTE WITH THE BOW ECHO.
0930 AM TSTM WND GST LAFAYETTE 30.22N 92.03W
02/18/2012 E75.00 MPH LAFAYETTE LA BROADCAST MEDIA
KATC REPORT OF ESTIMATED 75 MPH WIND GUST ON THE SOUTH
SIDE OF LAFAYETTE WITH THE BOW ECHO.
0933 AM FUNNEL CLOUD DUSON 30.23N 92.19W
02/18/2012 LAFAYETTE LA LAW ENFORCEMENT
FUNNEL CLOUD REPORTED BY LAW ENFORCEMENT.
0935 AM FUNNEL CLOUD 2 NE MAURICE 30.13N 92.10W
02/18/2012 LAFAYETTE LA LAW ENFORCEMENT
LOUISIANA STATE POLICE TROOP I SIGHTED A FUNNEL CLOUD 2
MILES NORTHEAST OF MAURICE.
0936 AM FUNNEL CLOUD LAFAYETTE 30.22N 92.03W
02/18/2012 LAFAYETTE LA PUBLIC
PUBLIC REPORTED FUNNEL CLOUD BETWEEN AMBASSADOR CAFFREY
BOULEVARD AND IH 10.
0943 AM HAIL BREAUX BRIDGE 30.28N 91.90W
02/18/2012 E1.00 INCH ST. MARTIN LA PUBLIC
0945 AM HAIL 2 E LAFAYETTE 30.22N 92.00W
02/18/2012 E0.25 INCH LAFAYETTE LA PUBLIC
PEA SIZED HAIL REPORTED ON THE EAST SIDE OF THE LAFAYETTE
REGIONAL AIRPORT
0945 AM TSTM WND GST LAFAYETTE 30.22N 92.03W
02/18/2012 E60.00 MPH LAFAYETTE LA PUBLIC
PUBLIC REPORTED WINDS OF 50 TO 60 MPH ALONG AMBASSADOR
CAFFREY BOULEVARD
0951 AM HAIL 6 ENE FORKED ISLAND 29.88N 92.22W
02/18/2012 E0.88 INCH VERMILION LA PUBLIC
NICKEL SIZE HAIL OBSERVED FOR 3 MINUTES.
&&
JRUALocal storm report, Feb 18, 10:49 AM CST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1049 AM CST SAT FEB 18 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 AM HAIL JEANERETTE 29.92N 91.68W
02/18/2012 E0.25 INCH IBERIA LA PUBLIC
PUBLIC REPORTED PEA SIZED HAIL AT 611 LANDRY ST.
&&
JNUNNThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 18, 5:08 AM CST | Special Weather Statement | LCH | Allen | 37 min |
| Feb 18, 5:33 AM CST | Special Weather Statement | LCH | Evangeline | 27 min |
| Feb 18, 6:26 AM CST | Special Weather Statement | LCH | Vernon | 34 min |
| Feb 18, 6:54 AM CST | Special Weather Statement | LCH | Saint Landry | 66 min |
| Feb 18, 7:14 AM CST | Severe Thunderstorm Warning | LCH | Allen, Beauregard, Calcasieu, Cameron | 61 min |
| Feb 18, 7:21 AM CST | Areal Flood Advisory | LCH | Beauregard, Vernon | 84 min |
| Feb 18, 7:23 AM CST | Special Marine Warning | LCH | 67 min | |
| Feb 18, 7:27 AM CST | Areal Flood Advisory | LCH | Calcasieu, Cameron | 93 min |
| Feb 18, 7:58 AM CST | Severe Thunderstorm Warning | LCH | Acadia, Beauregard, Calcasieu, Cameron, Jefferson Davis, Vermilion | 62 min |
| Feb 18, 8:01 AM CST | Tornado Warning | LCH | Cameron | 29 min |
| Feb 18, 8:07 AM CST | Special Marine Warning | LCH | 53 min | |
| Feb 18, 8:12 AM CST | Flash Flood Warning | LCH | Calcasieu | 3 hr |
| Feb 18, 8:30 AM CST | Severe Thunderstorm Warning | LCH | Acadia, Calcasieu, Cameron, Jefferson Davis, Lafayette, Vermilion | 60 min |
| Feb 18, 8:37 AM CST | Tornado Warning | LCH | Acadia, Cameron, Jefferson Davis, Vermilion | 23 min |
| Feb 18, 8:38 AM CST | Areal Flood Advisory | LCH | Acadia, Calcasieu, Jefferson Davis, Lafayette, Saint Landry, Saint Martin and 1 more | 4 hr |
| Feb 18, 8:51 AM CST | Tornado Warning | LCH | Acadia, Cameron, Jefferson Davis, Vermilion | 24 min |
| Feb 18, 9:00 AM CST | Special Marine Warning | LCH | 60 min | |
| Feb 18, 9:02 AM CST | River Flood Warning | LCH | Calcasieu | 7 days |
| Feb 18, 9:02 AM CST | River Flood Warning | LCH | Acadia, Allen, Evangeline, Jefferson Davis | 5 days |
| Feb 18, 9:02 AM CST | River Flood Warning | LCH | Vernon | 3 days |
| Feb 18, 9:02 AM CST | River Flood Warning | LCH | Beauregard, Calcasieu | 13 hr |
| Feb 18, 9:09 AM CST | Tornado Warning | LCH | Acadia, Lafayette, Vermilion | 36 min |
| Feb 18, 9:19 AM CST | Severe Thunderstorm Warning | LCH | Vermilion | 56 min |
| Feb 18, 9:22 AM CST | Tornado Warning | LCH | Acadia, Lafayette | 38 min |
| Feb 18, 9:33 AM CST | Severe Thunderstorm Warning | LCH | Cameron, Vermilion | 57 min |
| Feb 18, 9:34 AM CST | Tornado Warning | LCH | Acadia, Lafayette, Vermilion | 28 min |
| Feb 18, 9:41 AM CST | Severe Thunderstorm Warning | LCH | Iberia, Lafayette, Saint Martin, Vermilion | 64 min |
| Feb 18, 9:46 AM CST | Tornado Warning | LCH | Saint Landry, Saint Martin | 29 min |
| Feb 18, 9:54 AM CST | Special Marine Warning | LCH | 66 min | |
| Feb 18, 10:09 AM CST | Severe Thunderstorm Warning | LCH | Iberia, Lafayette, Saint Martin, St. Mary, Vermilion | 66 min |
| Feb 18, 10:17 AM CST | Special Marine Warning | LCH | 58 min | |
| Feb 18, 10:20 AM CST | Areal Flood Warning | LCH | Acadia, Calcasieu, Cameron, Jefferson Davis, Lafayette, Saint Landry and 2 more | 6 hr |
| Feb 18, 10:46 AM CST | Areal Flood Warning | LCH | Acadia, Allen, Avoyelles, Evangeline, Jefferson Davis, Saint Landry | 3 hr |
| Feb 18, 10:54 AM CST | River Flood Warning | LCH | Lafayette, Vermilion | 34 hr |
| Feb 18, 11:01 AM CST | Special Marine Warning | LCH | 43 min | |
| Feb 18, 11:16 AM CST | Areal Flood Warning | LCH | Beauregard, Calcasieu | 4 hr |
| Feb 18, 3:41 PM CST | Areal Flood Advisory | LCH | Iberia, Saint Martin, Vermilion | 109 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.